How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: Neurology
Satisfied Customers: 8999
Experience:  Board certified general Adult Neurologist, with experience in experimental neuroimaging and neurodiagnostics.
64994909
Type Your Neurology Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

My father is a diabetic on dialysis years, 60 yrs old,

Customer Question

Hi, my father is a diabetic on dialysis for nine years, 60 yrs old, severe neuropathy. He had cataract surgery, a month later he woke up blind in the one eye, severe headache. MRI and MRA results just came back as small vessel disease. I can't get him to a vascular dr until next week, what can I give him to minimize the severe headache and more complications
Submitted: 12 months ago.
Category: Neurology
Expert:  Dr. Frank replied 12 months ago.

Hello. Welcome to JA. So the MRI and MRA are expected findings given his history of diabetes, and I would expect hypertension over the nine years. The fact that he has a diabetic neuropathy means that his vaso nervorum, the matrix of capillaries that supply his peripheral nerves are effected by lipohyalinosis, a waxy material that clogs arterioles and capillaries. That same lipohyalinosis clogs capillaries in the brain causing the small vessel disease described in the report. I would assume he had a diabetic retinopathy as a cause for unilateral blindness, although I would ask you if he was checked for glaucoma.

Expert:  Dr. Frank replied 12 months ago.

To treat him for his headache, you have to treat the underlying condition which is most likely an elevation in blood pressure???, His headache, is it a squeezing type or throbbing. One side or both, like a vise? He needs fioricet (acetaminophen with butalbital) to relax his skeletal muscles around his scalp. He cannot take medications to thin his blood, NSAID's are contraindicated most likely. Please get back to me to discuss this further, or if satisfied with this answer, please remember to rate my service as that is how I am compensated for this work. Just click on the rating stars. thanks dr Frank

Expert:  Dr. Frank replied 11 months ago.

I did not get a response from you. Did you read my posting? Please get back to me if I can help. Dr Frank